MAUDE Adverse Event Report: HISTOSONICS, INC EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Fever (1858); Chills (2191); Low White Blood Cell Count (4433)
Date of Event 07/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A 65-year-old female with metastatic colon adenocarcinoma to the liver was enrolled in the post-market clinical trial, booombox and had histotripsy to one lesion in liver segment 4b (total planned treatment volume (ptv) of ~57 cc) on (b)(6) 2025.On (b)(6) 2025, the patient was referred to the emergency department after a three-week history of fever, chills, fatigue, and neutropenia.On admission, her white blood count was 2.67 k/l and anc (absolute neutrophil count) was ~800, which improved to 1,300 by (b)(6) as her fever resolved clinically.An abdominal mri on (b)(6) showed two known hepatic metastases and a new 6.1 × 3.7 cm peripherally enhancing, centrally necrotic lesion at the segment iv/v junction; although a diagnosis of necrotic metastasis was favored, superimposed infection could not be excluded and was treated according to standard site clinical practice.Blood cultures remained negative.
 
Additional Manufacturer Narrative
The treating physician attributed this as possibly related to the device and possibly procedure related.Histosonics is submitting this mdr due to this attribution.No device malfunction or other noteworthy events occurred during the procedure.

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n
suite 300
plymouth, MN 55446
6123510361
MDR Report Key22980915
Report Number3027664504-2025-00020
Device Sequence Number9370937
Product Code QGM
UDI-Device Identifier00850006962006
UDI-Public00850006962006
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233466
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Initial Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age65 YR
Patient SexFemale